Alert archive / Mississippi / Wind Advisories in 2023
Wind Advisory 4, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Feb 13, 2023, 2:07 PM CST for 13 counties in Mississippi; 8 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Feb 14, 2023, 10:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2023, 2:07 PM CST (20:07 UTC)
- In effect from
- Feb 14, 2023, 10:00 AM CST
- Expired
- Feb 14, 2023, 7:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Jackson, MS
All 23 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Carroll County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Montgomery County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 113 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2046 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860 WWUS74 KJAN 132007 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 207 PM CST Mon Feb 13 2023 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>028-034>036- 040>042-047-140415- /O.NEW.KJAN.WI.Y.0004.230214T1600Z-230215T0100Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore- Grenada-Carroll-Montgomery-Washington-Humphreys-Holmes-Issaquena- Sharkey-Yazoo-Warren- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, Anguilla, Yazoo City, and Vicksburg 207 PM CST Mon Feb 13 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana and central, north central, northwest and west central Mississippi. * WHEN...From 10 AM to 7 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AJ
4 follow-up statements
816 WWUS74 KJAN 140244 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 844 PM CST Mon Feb 13 2023 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>028-034>036- 040>042-047-141045- /O.CON.KJAN.WI.Y.0004.230214T1600Z-230215T0100Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore- Grenada-Carroll-Montgomery-Washington-Humphreys-Holmes-Issaquena- Sharkey-Yazoo-Warren- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, Anguilla, Yazoo City, and Vicksburg 844 PM CST Mon Feb 13 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana and central, north central, northwest and west central Mississippi. * WHEN...From 10 AM to 7 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
224 WWUS74 KJAN 140936 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 336 AM CST Tue Feb 14 2023 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>028-034>036- 040>042-047-141800- /O.CON.KJAN.WI.Y.0004.230214T1600Z-230215T0100Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore- Grenada-Carroll-Montgomery-Washington-Humphreys-Holmes-Issaquena- Sharkey-Yazoo-Warren- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, Anguilla, Yazoo City, and Vicksburg 336 AM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana and central, north central, northwest and west central Mississippi. * WHEN...From 10 AM to 7 PM CST Today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 22
349 WWUS74 KJAN 141645 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1045 AM CST Tue Feb 14 2023 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>028-034>036- 040>042-047-150045- /O.CON.KJAN.WI.Y.0004.000000T0000Z-230215T0100Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore- Grenada-Carroll-Montgomery-Washington-Humphreys-Holmes-Issaquena- Sharkey-Yazoo-Warren- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, Anguilla, Yazoo City, and Vicksburg 1045 AM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and northwest and west central Mississippi. * WHEN...From 10 AM to 7 PM CST Today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
869 WWUS74 KJAN 142132 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 332 PM CST Tue Feb 14 2023 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>028-034>036- 040>042-047-150100- /O.CON.KJAN.WI.Y.0004.000000T0000Z-230215T0100Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore- Grenada-Carroll-Montgomery-Washington-Humphreys-Holmes-Issaquena- Sharkey-Yazoo-Warren- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, Anguilla, Yazoo City, and Vicksburg 332 PM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and northwest and west central Mississippi. * WHEN...From 10 AM to 7 PM CST Today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Feb 13, 11:19 AM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Feb 13, 11:19 AM CST, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1119 AM CST Mon Feb 13 2023 ...New AVIATION... .MESOSCALE UPDATE... Issued at 1029 AM CST Mon Feb 13 2023 No significant changes were made to the forecast this morning. Clear skies are expected today as a high pressure moves east across southern Louisiana, which will keep the region dry today. Highs will top out in the middle to upper 60s, with some isolated areas hitting 70 this afternoon. /AJ/ && .DISCUSSION... Issued at 443 AM CST Mon Feb 13 2023 Today and tonight: Dry and warmer through tonight. Early morning satellite imagery showed near zonal flow aloft across our region but also showed the circulation around a closed low spinning over the northern baja peninsula. Our winds aloft will become southwesterly tonight as induced ridging aloft develops over our region in response to the closed low tracking east northeast to the Oklahoma/Texas panhandles by Tuesday morning. Early morning surface analysis had a 1020mb high centered just off the Louisiana coast. This surface high will track east over the northern Gulf today and emerge over the western Atlantic Tuesday morning. This will result in a southerly low level flow across our CWA this afternoon and tonight that will begin to slowly increase moisture back over our CWA. The ridging surface and aloft today and tonight will allow temperatures to top out warmer than normal today and bottom out warmer than normal Tuesday morning. /22/ Tuesday through Sunday: An active weather pattern will keep the threat for several potential weather hazards in the forecast through the middle of this week. In general, the previous reasoning for the forecast remains unchanged. On Tuesday, a deepening low pressure system will move from the Texas Panhandle toward Iowa through the day. This will tighten pressure gradients across the south-central U.S., especially as the mid-level trough axis takes a negative tilt and pivots across the ArkLaMiss region during the afternoon. Given the trajectory of the system, limited moisture recovery is expected ahead of its lifting warm front, and the cold front will not make much of an impact in our region as it loses upper-level support. The elevated frontal features may play more of a role in our weather, as moisture convergence aloft will support some showers (and even a possible isolated thunderstorm or two where mid-level lapse rates are enhanced). The combination of a tightening pressure gradient through the daylight hours, combined with the chance for rain showers, will result in strong gusty winds through the day Tuesday. Latest NBM wind guidance appears to be unreasonably strong with depiction of surface wind speeds, so did temper them some with a more reasonable blend including MOS wind speeds. Locations through southeast Arkansas, northeast Louisiana, and the Delta portions of Mississippi have a reasonable chance of sustained wind speeds between 25-30 mph with wind gusts in excess of 40 mph possible. Elsewhere farther south and east, sustained winds around 20 mph and gusts of 30 to 40 mph are generally expected. The wind gust potential has a higher "ceiling" as forecast soundings indicate winds over 60 mph will be only 1500-2000 feet above the ground. Soundings don't indicate deep mixing, but it is possible for showers to aid in some downward momentum transfer of these stronger winds. The longwave trough over the western CONUS will reload as another low pressure system digs into and closes off over the Four Corners Region Wednesday. With a surge in humidity already having occurred in advance of Tuesday's system, the developing low to our west will further increase humidity and instability across the central Gulf Coast region as the warm sector lifts northward. The latest guidance indicates MLCAPE values of 800-1200 J/kg developing across the western 2/3rds of our forecast area by Wednesday afternoon in an environment with 40-50 kts of deep-layer wind shear. If, and where, capping can be overcome by surface heating and moistening, some isolated severe thunderstorms could possibly develop Wednesday afternoon into evening time frame. What appears most likely at this time, is that continued low-level moisture advection will make convection more likely in the evening and late night hours in the northwest portions of the area (far southeast AR, far northern LA, and northwest MS). Elevated thunderstorms could pose a hail threat, and any surface-based storms could produce damaging wind gusts or tornadoes. Where model guidance has shown some trend, is a more positively titled shortwave trough aloft and a weakening surface low as it lifts from the Plains toward the Midwest Thursday morning. Some amount of convection is expected to move southeast out of the Delta Thursday morning through the daytime, although there may be some lull in the chances for severe storms as the wave moves eastward in the early morning hours. For now have maintained the Slight Risk across our forecast area into the day Thursday, but it is possible later forecasts may refine the Slight Risk area for the daytime Thursday time frame. Cool, dry air will surge in behind the cold front passage Thursday into Friday, and high pressure is expected to prevail across the region through the weekend. /NF/ && .AVIATION... (18Z TAFS) Issued at 1117 AM CST Mon Feb 13 2023 VFR conditions are expected for the TAF period. Sustained winds of 10-15 kts and gusts up to 25 kts will develop by 15z. /AJ/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 68 46 72 61 / 0 0 30 50 Meridian 68 44 72 61 / 0 0 10 60 Vicksburg 69 48 72 60 / 0 0 50 20 Hattiesburg 69 45 74 63 / 0 0 10 40 Natchez 69 49 72 61 / 0 0 40 20 Greenville 68 48 67 57 / 0 10 80 10 Greenwood 67 49 69 59 / 0 10 50 30 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && AJ/NF/AJ
Hazardous weather outlook, Feb 13, 4:51 AM CST, 9 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 451 AM CST Mon Feb 13 2023 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 451 AM CST Mon Feb 13 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong winds are expected across the forecast area on Tuesday, with sustained speeds of 20 to 30 mph and gusts of 30 to 40 or greater possible at times. The strongest winds are most likely to occur in portions of northeast Louisiana, southeast Arkansas, and the Delta region of Mississippi. (https://www.weather.gov/images/jan/graphicast/2.png) Severe thunderstorms will be possible late Wednesday afternoon into the daytime on Thursday. The most likely location for any severe storms Wednesday evening will be in the Delta region and then moving southeast across the remainder of our forecast area through the morning Thursday. These thunderstorms will be capable of producing damaging wind gusts, large hail, and tornadoes. This potential weather event is still several days away and the timing and impacts will likely be adjusted in later forecasts. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday through Thursday. NF && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
Nearby
Wind Advisories in Mississippi, 2023Wind Advisories in Louisiana, 2023Wind Advisories in Arkansas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.